Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 40, NWS Tallahassee, FL

February 22, 20085 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 22, 2008, 1:26 PM EST for 5 counties in Georgia. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 22, 2008, 1:26 PM EST (18:26 UTC)
Expired
Feb 22, 2008, 2:15 PM EST
In force
49 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Colquitt County, GA, Cook County, GA, Mitchell County, GA, Tift County, GA, Worth County, GA

What was reported inside it

TimeReportWhereRemark
Feb 22, 1:45 PM ESTTSTM WND GST 59W Moultrie, GA59MPH WIND GUST MEASURED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 22, 12:26 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 699 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
699 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
458 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 221825
SVRTAE
GAC071-075-205-277-321-221915-
/O.NEW.KTAE.SV.W.0040.080222T1826Z-080222T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
126 PM EST FRI FEB 22 2008

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
  THIS INCLUDES THE CITY OF MOULTRIE...
  NORTHWESTERN COOK COUNTY IN SOUTH CENTRAL GEORGIA...
  SOUTHWESTERN TIFT COUNTY IN SOUTH CENTRAL GEORGIA...
  THIS INCLUDES THE CITY OF TIFTON...
  SOUTHERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
  SOUTHEASTERN MITCHELL COUNTY IN SOUTHWEST GEORGIA...
  THIS INCLUDES THE CITY OF PELHAM...

* UNTIL 215 PM EST

* AT 121 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM DOERUN TO 9 MILES NORTHEAST OF PELHAM TO PELHAM...OR ALONG A
  LINE EXTENDING FROM 11 MILES SOUTHEAST OF PUTNEY TO 9 MILES
  NORTHEAST OF PELHAM TO PELHAM...AND MOVING EAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NORMAN PARK AND MOULTRIE BY 140 PM EST...
  OMEGA BY 145 PM EST...
  UNIONVILLE...PHILLIPSBURG AND TIFTON BY 150 PM EST...
  LENOX BY 155 PM EST...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY
EVENING FOR CENTRAL FLORIDA AND SOUTHWESTERN GEORGIA.

LAT...LON 3148 8346 3141 8346 3129 8345 3117 8343
      3108 8420 3119 8407 3139 8404
TIME...MOT...LOC 1826Z 259DEG 52KT 3136 8392 3121 8394
          3111 8407

$$

25-CAMP
1 follow-up statement
000 
WWUS52 KTAE 221906
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
206 PM EST FRI FEB 22 2008

GAC071-075-205-277-321-221915-
/O.EXP.KTAE.SV.W.0040.000000T0000Z-080222T1915Z/
COLQUITT GA-COOK GA-MITCHELL GA-TIFT GA-WORTH GA-
206 PM EST FRI FEB 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WORTH...SOUTHWESTERN
TIFT...SOUTHEASTERN MITCHELL...NORTHWESTERN COOK AND COLQUITT
COUNTIES WILL EXPIRE AT 215 PM EST/115 PM CST/...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY
EVENING FOR CENTRAL FLORIDA AND SOUTHWESTERN GEORGIA.

LAT...LON 3148 8346 3141 8346 3129 8345 3117 8343
      3108 8420 3119 8407 3139 8404
TIME...MOT...LOC 1906Z 259DEG 52KT 3147 8325 3132 8328
          3122 8341

$$

25-CAMP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 10:00 AM EST, 3 hours 26 minutes earlier.

Area forecast discussion, Feb 22, 10:00 AM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1000 AM EST FRI FEB 22 2008

...DENSE FOG EXPECTED INTO THE LATE MORNING HOURS ACROSS
PORTIONS OF NORTH FLORIDA AND SOUTHEAST ALABAMA...

...SEVERE WEATHER POSSIBLE LATER THIS MORNING THROUGH TONIGHT OVER A
LARGE PORTION OF THE FORECAST AREA...

...LOCALIZED FLOODING THREAT CONTINUES WITH ADDITIONAL RAINFALL
EXPECTED THROUGH TONIGHT...

.SYNOPSIS...ANOTHER ACTIVE WEATHER DAY IS ON TAP ACROSS THE AREA
TODAY. THE MORNING SURFACE ANALYSIS SHOWED THE WARM FRONT THAT
BROUGHT THE LARGE AMOUNTS OF RAIN ACROSS THE AREA LAST NIGHT NORTH
OF THE OUR AREA. THE COLD FRONT IS NOW JUST TO OUR WEST EXTENDING
SOUTHWEST FROM NORTHERN ALABAMA TO LOUISIANA. RADAR AND SATELLITE
IMAGERY DISPLAYS A STRONG LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF
THIS BOUNDARY APPROACHING OUR SOUTHEAST ALABAMA AND FLORIDA
PANHANDLE COUNTIES THIS MORNING. EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF THIS BOUNDARY TO CONTINUE FILLING IN OVER THE
AREA AS THE DAY PROGRESSES. MODERATE INSTABILITY AND UNIDIRECTIONAL
SHEAR PROFILES ARE VERY IMPRESSIVE. BULK SHEAR VALUES ARE IN THE
RANGE OF 50-65 KNOTS. THE STORM PREDICTION CENTER HAS PLACED OUR
AREA IN A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. PROVIDED THE
INSTABILITY AND THE UNIDIRECTIONAL SHEAR PROFILES...THE MAIN THREAT
WILL BE DAMAGING STRAIGHT LINE WINDS AND HAIL WITH SPLITTING
SUPERCELLS AND BOWING SEGMENTS. ALTHOUGH THESE SHEAR PROFILES ARE
NOT EXACTLY CONDUCIVE FOR TORNADIC DEVELOP...AN ISOLATED EVENT OR
TWO CANNOT BE RULED OUT PROVIDED PLENTY OF LOW-LEVEL MOISTURE AND
THE VERY LOW LCLS COMBINED WITH THE SHEAR AND INSTABILITY.

IN ADDITION TO THE SEVERE WEATHER CONCERN...FLOODING WILL ALSO BE AN
ISSUE WITH THE SOILS ALREADY SATURATED FROM LAST NIGHT. ADDITIONAL
RAINFALL ACCUMULATIONS OF ONE TO TWO INCHES WITH LOCALLY HIGHER
AMOUNTS WILL REMAIN POSSIBLE THROUGH THE DAY TODAY AND TONIGHT.
RIVER LEVELS AROUND THE AREA ARE ALREADY AT MINOR FLOOD STAGE.
HERE ARE A FEW RAINFALL REPORTS FROM AROUND THE AREA OVER THE PAST
24 HRS.

24 HR RAINFALL ACCUMULATIONS AROUND OUR FORECAST AREA:

NORTHWEST FLORIDA:

PANAMA CITY................................7.20 INCHES
TALLAHASSEE (FSU)..........................5.55 INCHES
MADISON COUNTY.............................4-5 INCHES

*SOME SPOTTER REPORTS FROM THE PANAMA CITY AREA HAVE REPORTED
 AMOUNTS BETWEEN EIGHT AND NINE INCHES.

SOUTHWEST GEORGIA:

GRADY COUNTY........................3.58 INCHES
BROOKS COUNTY (WEST OF VALDOSTA)....4.62 INCHES
ALBANY..............................1.40 INCHES

SOUTHEAST ALABAMA:
DOTHAN..............................1.30 INCHES

&&

.AVIATION...WARM MOIST AIR FLOWING IN OFF OF THE GULF IS KEEPING
AREA TERMINALS SOCKED IN WITH LOW CLOUDS AND FOG. AS OF 14Z...STILL
DEALING WITH IFR TO LIFR CONDITIONS AT AIRPORTS. CIGS AND FOG SHOULD
BEGIN TO LIFT BY 16Z WITH VFR CONDITIONS DEVELOPING. WILL SEE QUITE
A FEW SHOWERS AND THUNDERSTORMS SCATTERED AROUND THIS AFTERNOON WITH
STRONG TO SEVERE STORMS POSSIBLE DURING THE AFTERNOON AND EVENING.
EXPECT PREVAILING CONDITIONS TO DROP BELOW VFR ONCE AGAIN THIS
EVENING WITH THE WARM AND MOIST AIRMASS STILL IN PLACE.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     COFFEE...DALE...GENEVA...HENRY...HOUSTON.

     DENSE FOG ADVISORY UNTIL 10 AM CST THIS MORNING FOR THE
     FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES:
     BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
     COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
     IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
     QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
     TURNER...WORTH.

FL...FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES:
     BAY...CALHOUN...COASTAL WALTON...FRANKLIN...GADSDEN...
     GULF...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
     LEON...LIBERTY...WAKULLA...WASHINGTON.

     DENSE FOG ADVISORY UNTIL 11 AM EST /10 AM CST/ THIS MORNING FOR
     THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
     FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
     JACKSON...JEFFERSON...LEON...LIBERTY...MADISON...WAKULLA...
     WASHINGTON.

GM...NONE.
&&

SYNOPSIS...GIBBS
AVIATION...CAMP
Hazardous weather outlook, Feb 22, 1:02 PM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
102 PM EST FRI FEB 22 2008

...SEVERE THUNDERSTORM WATCH 74 IN EFFECT UNTIL 8 PM EST THIS
EVENING FOR PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL GEORGIA AND
PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND WESTERN BIG BEND...

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-231900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
102 PM EST FRI FEB 22 2008 /1202 PM CST FRI FEB 22 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORM WATCH 74 IN EFFECT UNTIL 8 PM EST THIS
EVENING FOR PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL GEORGIA AND
PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND WESTERN BIG BEND...

A STRONG LING OF SHOWERS AND THUNDERSTORMS EXTENDING NORTHEAST TO
SOUTHWEST WILL SLOWLY PUSH EAST ACROSS THE AREA THROUGH TONIGHT.
SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL.
AN ISOLATED TORNADO CAN ALSO NOT BE RULED OUT. IN ADDITION TO THE
SEVERE WEATHER...SOME OF THE RAINFALL MAY ONCE AGAIN BE QUITE
HEAVY. MANY LOCAL RIVERS ARE ALREADY RUNNING HIGH AND ADDITIONAL
RAINFALL IS LIKELY TO RESULT IN MORE FLOODING ISSUES. SEE LOCAL
FLOOD STATEMENTS FOR DETAILS ON HEIGHT AND TIMING OF RIVER CRESTS.
IN ADDITION TO THE RIVERS...WIDESPREAD RAINFALLS BETWEEN TWO AND
FIVE INCHES WITH LOCALLY HIGHER AMOUNTS OCCURRED ON THURSDAY.
AFTER THIS RAINFALL THE GROUND HAS BECOME SATURATED IN MANY
LOCATIONS MAKING THE THREAT OF FLOODING FROM LOCALIZED DOWNPOURS
HIGHER THAN NORMAL.

THERE IS A HIGH RISK OF RIP CURRENT TODAY ALONG THE EASTERN
FLORIDA PANHANDLE AND FLORIDA BIG BEND BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A COLD FRONT WILL EXIT THE FORECAST AREA SATURDAY BRINGING TO AN
END ANY LINGERING SHOWERS AND THUNDERSTORMS.

ANOTHER COLD FRONTAL PASSAGE DURING THE MIDDLE OF NEXT WEEK WILL
BRINGING ANOTHER CHANCE FOR A ROUND OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY INTO TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

MROCZKA/GIBBS

In the hours before

Special weather statement, Feb 22, 10:19 AM EST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1019 AM EST FRI FEB 22 2008

ALZ066-068-069-221600-
DALE-GENEVA-HOUSTON-
919 AM CST FRI FEB 22 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DALE...GENEVA AND
HOUSTON COUNTIES...

* UNTIL 1000 AM CST

AT 914 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF HARTFORD...OR 8 MILES NORTHEAST
OF GENEVA...MOVING EAST AT 30 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP
Special weather statement, Feb 22, 11:08 AM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1108 AM EST FRI FEB 22 2008

ALZ067-GAZ121-142-221715-
CLAY-EARLY-HENRY-
1108 AM EST FRI FEB 22 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CLAY...EARLY AND
HENRY COUNTIES...

* UNTIL 1215 PM EST/1115 AM CST/

AT 1000 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF WEBB...OR 7 MILES EAST OF
HEADLAND...MOVING NORTHEAST AT 30 TO 40 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Special weather statement, Feb 22, 11:39 AM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1139 AM EST FRI FEB 22 2008

FLZ008>012-221745-
BAY-COASTAL WALTON-HOLMES-JACKSON-WASHINGTON-
1039 AM CST FRI FEB 22 2008

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAY...HOLMES...JACKSON...
WALTON AND WASHINGTON COUNTIES...

* UNTIL 1145 AM CST

AT 1035 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF COTTONWOOD TO 5 MILES SOUTH OF DESTIN...MOVING EAST AT 20 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Feb 22, 11:46 AM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1146 AM EST FRI FEB 22 2008

ALZ069-GAZ122>127-142>145-155-156-221745-
BAKER-CALHOUN-DECATUR-DOUGHERTY-EARLY-HOUSTON-LEE-MILLER-MITCHELL-
RANDOLPH-SEMINOLE-TERRELL-WORTH-
1146 AM EST FRI FEB 22 2008

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAKER...CALHOUN...
DECATUR...DOUGHERTY...EARLY...HOUSTON...LEE...MILLER...MITCHELL...
RANDOLPH...SEMINOLE...TERRELL AND WORTH COUNTIES...

* UNTIL 1245 PM EST/1145 AM CST/

AT 1140 AM EST/1040 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF SMITHVILLE TO 6 MILES SOUTHEAST OF ARLINGTON TO 11 MILES
NORTHWEST OF DONALSONVILLE...OR ALONG A LINE EXTENDING FROM 8 MILES
NORTH OF LEESBURG TO 11 MILES SOUTH OF MORGAN TO 11 MILES NORTHWEST
OF DONALSONVILLE...MOVING EAST AT 30 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP
Special weather statement, Feb 22, 12:55 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1255 PM EST FRI FEB 22 2008

FLZ011-GAZ127-129-131-145>148-155>159-221900-
BERRIEN-BROOKS-COLQUITT-COOK-DECATUR-GRADY-IRWIN-JACKSON-MITCHELL-
SEMINOLE-THOMAS-TIFT-WORTH-
1255 PM EST FRI FEB 22 2008

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BERRIEN...BROOKS...
COLQUITT...COOK...DECATUR...GRADY...IRWIN...JACKSON...MITCHELL...
SEMINOLE...THOMAS...TIFT AND WORTH COUNTIES...

* UNTIL 200 PM EST/100 PM CST/

AT 1251 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
SYLVESTER TO 11 MILES NORTH OF CHATTAHOOCHEE...OR ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF SYLVESTER TO 13 MILES SOUTH OF
DONALSONVILLE...MOVING EAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 9:55 PM ESTRiver Flood WarningTAEGrady, Thomas5 days
Feb 21, 9:55 PM ESTRiver Flood WarningTAELowndes11 days
Feb 22, 11:18 AM ESTSevere Thunderstorm WarningTAECalhoun, Clay, Early32 min
Feb 22, 12:04 PM ESTSevere Thunderstorm WarningTAEBaker, Calhoun, Dougherty, Early, Miller26 min
Feb 22, 12:29 PM ESTSevere Thunderstorm WarningTAEBaker, Dougherty, Mitchell31 min
Feb 22, 12:38 PM ESTSevere Thunderstorm WarningTAEBaker, Decatur, Miller, Mitchell, Seminole52 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.